Diary

5 months topical steroid withdrawal

I’m a bit late with this blog entry as I’m already 2 weeks beyond my 5th month…there haven’t been any significant changes compared to two weeks ago though.

Unfortunately my skin seems to have gotten worse again, although it’s still not as bad as the first two months of TSW. The Elidel cream doesn’t seem to do much for me anymore. The past month, I used it twice a day all over my body (I’ve never used that much before, as I usually only did the worst parts of my body), as told by my dermatologist, but no improvement at all… . I’m considering to stop, at least for a little while. If my skin stays more or less the same without the cream, I don’t see why I would continue using it. It’s still some sort of medication after all. If it gets a lot worse again though, I might pick it up again.

With the effect of Elidel wearing off, my excessive (night)sweating seems to cause more skin-damage. I honestly don’t understand where all this sweat comes from since it’s already so cold outside?! Together with that foul smell, I’d definitely consider it one of my worst and debilitating symptoms at the moment. I feel like my skin would be so much better without this damn sweating!

15102035_10211038115169889_326338378_o
Probably caused by the sweating: ultra-gross skin flakes (normally they’re white to greyish)

That is, of course, if I get rid of infection as well… . I have some infected spots (probably staph considering the yellow-orange crust) that won’t go away despite consistantly applying an antibacterial cream. I now ordered a gel online that specifically kills the Staphylococcus Aureus bacteria in hopes that might help the condition of my skin. The product’s called “Gladskin Eczema”.

There are also times I have these little pimples on my body (nothing new, but I think it’s the first time I didn’t forget to mention it and took some pictures). I’ve noticed them on my arms, legs, face, fingers and cleavage. I wonder if they are a sign of infection as well.

Some symptoms have gotten better the past month. The intense itching doesn’t come out of the blue anymore, for instance. It usually has a clear reason now, like sweating or irritating clothes.  My sleeping also somewhat improved. I still wake up a lot at night (usually because of the sweating I think) but I don’t lie awake as long as I used to. Still seem to need A LOT of sleep though!

Now, I think that was it for this month. So now, as always, my skin as I woke up today:

Advertisements

5 thoughts on “5 months topical steroid withdrawal

  1. It’s not sweat, it’s ooze, disgusting stuff! Two years in and I no longer get it all over, just under my arms and sometimes around my neck! If you haven’t already you should check out itsan.org, there is lots of information on TSW and RSS and a great forum where everyone knows what you’re going through! Good luck!

    Like

      1. Yes you can. That is one of the worst spots for me, the arm pits. It itches like crazy then goes sort of wet for a while with ooze (can’t be sweat when I’m sitting doing nothing). I really encourage you to visit itsan.org and the forum there.

        Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s